MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3546007 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 46-year-old caucasian female patient underwent a breast augmentation revision surgery with 600cc mentor memorygel breast implants.Post-operatively, the patient experienced bilateral rupture of her prostheses, which was confirmed by a medical professional.As a result, the patient underwent removal and replacement with unspecified natrelle breast implants on (b)(6) 2023.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the left implant.Refer to manufacturing report number 1645337-2023-05050 for the contralateral event.
Additional Manufacturer Narrative
On may 10, 2023, mentor received the device for analysis.The analysis has begun but is not complete at this time.The device received was found to differ from what was initially reported to mentor.As such, the lot number was updated to 264285 and the device manufacture date has been removed.A manufacturing record evaluation of the updated lot number is in progress.Once the investigational analysis and manufacturing record evaluation are completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 09, 2023, mentor completed a visual inspection of the returned device as well as a manufacturing record evaluation of the updated lot number.The device manufacture date was updated to july 01, 2003.The device expiration date was updated to july 31, 2008.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 4.2 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Manufacturer¿s reference number: (b)(4).